Follow
Share

Has anyone had experience with sudden lip swelling and change of color with their elderly parent.? My mom has seen her doctor and given an antibiotic which she could not take. There were some medication changes in the past five months butt that was not addressed at her appointment ...I am at a loss as to what to do.

This question has been closed for answers. Ask a New Question.
I wasn't saying that you are a fool, but that the doctor is a fool.
Helpful Answer (1)
Report

Get a new doctor! Any fool would know that an antibiotic for swollen lips is ridiculous. She should be taken to an allergy specialist immediately. This could be dangerous. I have this reaction to some strains of honey. Your mother could go into anaphylactic shock
Helpful Answer (0)
Report

This happened to my mom, she is 79. As usual , she was alarmed, and therefore went to her local ER. Sure enough, it was an allergic reaction to a prescription facial cream she was prescribed. She can no longer use it! Even about a week later, off and on, her lip or lips would swell! Usually one side or the other. Kind of looked like she was stung by a bee! It went away after the cream left her system.
Helpful Answer (2)
Report

Having taken an antibiotic in the past without any problems.. does not mean that a sudden onset of an allergic reaction cannot happen when taking the same antibiotic again. I know from experience this can happen.
Helpful Answer (1)
Report

I would check her mouth for Thrush, high doses of antibiotics can lead to a fungal situation (thrush) in her mouth.
Helpful Answer (0)
Report

My mother had allergic reactions to several antibiotics and some meds. Was always a swollen upper lip (one side or whole lip), although no lip discoloration. Fortunately that was the extent of the reactions. As serious as this can be, I teased her about looking like Homer Simpson!
Helpful Answer (1)
Report

Definitely an allergy. Suspect new meds recently introduced and common allergy-prone foods . . . like maybe strawberries or something like that.
Helpful Answer (0)
Report

This happened to Mom and me when we tried Aleve -- naproxen -- pain reliever.
Helpful Answer (0)
Report

What do you mean "given an antibiotic she couldn't take"? If she took the antibiotic, then had the swelling of the lips, this is an allergic reaction. Any sudden change in skin, swelling, redness, splotches, etc. is an allergic reaction. Give her some Benadryl and see if that takes care of it. Stop anything that you notice causes this immediate reaction. The reaction could also be delayed a few hours too. Good luck!
Helpful Answer (0)
Report

Well... This has happened to me since I was a child, so this might not be it. But I have something called angio nervosa edema. When I suck on a lolly pop or go to the dentist or even kiss too hard, my lips can start to swell! Taking an allergy pill like Claritin every day has resolved the issue for me. This might not be the same thing, but it is a consideration...
Helpful Answer (0)
Report

She's allergic to something. It could be food or drink or her meds. Is she eating any new food lately? Have you researched the side effects of her new meds?

Another option is to take all her pills and visit the pharmacy. Maybe the mixing of 2 or more pills is having an adverse reaction for her. Example, my dad had recently been prescribed Cipro for his UTI. I told the pharmacist that he takes herbal supplements 3 x day, and multivitamins, and Brewer Yeast. The pharmacist told me absolutely No Herbal pills while taking the Cipro. The Cipro can either increase or decrease the herbal strengths. So, if one of the herbals is a blood thinner, it might increase the strength in his body - which is not good at all. He must not take the multivitamin (Centrum) with the Cipro. The vitamin must be taken 2 hours after Cipro (or 6 hours before Cipro). As for the Brewer Yeast, no problem taking that while he's on the Cipro. Maybe you can check the pharmacy if you're giving your mom the pills in the right order.

If she cannot narrow it down, then it's time to go back to the doctor and start figuring out what's causing the swelling lips.
Helpful Answer (4)
Report

This question has been closed for answers. Ask a New Question.